Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 27, NWS Bismarck, ND

December 23, 200632 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Dec 23, 2006, 1:57 PM MST for 32 counties in North Dakota. It took effect at Dec 24, 2006, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2006, 1:57 PM MST (20:57 UTC)
In effect from
Dec 24, 2006, 11:00 AM MST
Expired
Dec 24, 2006, 8:01 PM MST
In force
9 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 232057
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
257 PM CST SAT DEC 23 2006

...WIND ADVISORY FOR THE WESTERN HALF OF NORTH DAKOTA SUNDAY
AFTERNOON AND EVENING...

.STRONG HIGH PRESSURE OVER THE ROCKIES AND A LOW PRESSURE CENTER
OVER MANITOBA WILL GENERATE SUSTAINED WINDS NEAR 30 MPH AND GUSTS
TO 40 MPH OVER THE WESTERN HALF OF NORTH DAKOTA SUNDAY AFTERNOON
AND EVENING. FLURRIES OR SNOW SHOWERS MAY ALSO DEVELOP WITH THE
GUSTY WINDS. CHRISTMAS EVE TRAVELERS SHOULD BE PREPARED FOR THE
GUSTY WINDS AND OCCASIONAL SNOW SHOWERS.

NDZ001>004-009>012-017>022-031>035-040>046-240500-
/O.NEW.KBIS.WI.Y.0027.061224T1800Z-061225T0600Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON
257 PM CST SAT DEC 23 2006 /157 PM MST SAT DEC 23 2006/

...WIND ADVISORY IN EFFECT FROM 12 PM CST /11 AM MST/ SUNDAY TO
MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM CST /11 AM MST/ SUNDAY
TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. 

STRONG HIGH PRESSURE OVER THE ROCKIES AND A LOW PRESSURE CENTER
OVER MANITOBA WILL GENERATE SUSTAINED WINDS NEAR 30 MPH AND GUSTS
TO 40 MPH OVER THE WESTERN HALF OF NORTH DAKOTA SUNDAY AFTERNOON
AND EVENING. FLURRIES OR SNOW SHOWERS MAY ALSO DEVELOP WITH THE
GUSTY WINDS. CHRISTMAS EVE TRAVELERS SHOULD BE PREPARED FOR THE
GUSTY WINDS AND OCCASIONAL SNOW SHOWERS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RSL
6 follow-up statements
000 
WWUS73 KBIS 240641
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1241 AM CST SUN DEC 24 2006

...WIND ADVISORY FOR THE WESTERN HALF OF NORTH DAKOTA THIS AFTERNOON
AND EVENING...

.STRONG HIGH PRESSURE OVER THE ROCKIES AND A LOW PRESSURE CENTER
OVER MANITOBA WILL GENERATE SUSTAINED WINDS NEAR 30 MPH AND GUSTS
TO 40 MPH OVER THE WESTERN HALF OF NORTH DAKOTA THIS AFTERNOON
AND EVENING. FLURRIES OR SNOW SHOWERS MAY ALSO DEVELOP WITH THE
GUSTY WINDS. CHRISTMAS EVE TRAVELERS SHOULD BE PREPARED FOR THE
GUSTY WINDS AND OCCASIONAL SNOW SHOWERS.

NDZ001>004-009>012-017>022-031>035-040>046-241100-
/O.CON.KBIS.WI.Y.0027.061224T1800Z-061225T0600Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON
1241 AM CST SUN DEC 24 2006 /1141 PM MST SAT DEC 23 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO MIDNIGHT CST /11 PM MST/ TONIGHT. 

STRONG HIGH PRESSURE OVER THE ROCKIES AND A LOW PRESSURE CENTER
OVER MANITOBA WILL GENERATE SUSTAINED WINDS NEAR 30 MPH AND GUSTS
TO 40 MPH OVER THE WESTERN HALF OF NORTH DAKOTA THIS AFTERNOON
AND EVENING. FLURRIES OR SNOW SHOWERS MAY ALSO DEVELOP WITH THE
GUSTY WINDS. CHRISTMAS EVE TRAVELERS SHOULD BE PREPARED FOR THE
GUSTY WINDS AND OCCASIONAL SNOW SHOWERS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JF
000 
WWUS73 KBIS 240954
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
354 AM CST SUN DEC 24 2006

...WIND ADVISORY FOR THE WESTERN HALF OF NORTH DAKOTA THIS
AFTERNOON AND EVENING...

.STRONG HIGH PRESSURE OVER THE CENTRAL ROCKIES AND A LOW PRESSURE
CENTER OVER MANITOBA WILL GENERATE SUSTAINED WINDS OF 25 TO 35
MPH...WITH GUSTS TO AROUND 40 MPH THIS AFTERNOON AND EVENING. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE SOUTHWEST...WHERE
HIGHER TERRAIN AND MORE FAVORABLE CONDITIONS FOR STRONG WINDS WILL
EXIST. FLURRIES OR SNOW SHOWERS MAY ALSO DEVELOP WITH THE GUSTY
WINDS. CHRISTMAS EVE TRAVELERS SHOULD BE PREPARED FOR THE GUSTY
WINDS AND OCCASIONAL SNOW SHOWERS.

NDZ001>004-009>012-017>022-031>035-040>046-241800-
/O.CON.KBIS.WI.Y.0027.061224T1800Z-061225T0600Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON
354 AM CST SUN DEC 24 2006 /254 AM MST SUN DEC 24 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO MIDNIGHT CST /11 PM MST/ TONIGHT. 

STRONG HIGH PRESSURE OVER THE CENTRAL ROCKIES AND A LOW PRESSURE
CENTER OVER MANITOBA WILL GENERATE SUSTAINED WINDS OF 25 TO 35
MPH...WITH GUSTS TO AROUND 40 MPH THIS AFTERNOON AND EVENING.
FLURRIES OR SNOW SHOWERS MAY ALSO DEVELOP WITH THE GUSTY WINDS.
CHRISTMAS EVE TRAVELERS SHOULD BE PREPARED FOR THE GUSTY WINDS AND
OCCASIONAL SNOW SHOWERS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JC
000 
WWUS73 KBIS 241806
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1206 PM CST SUN DEC 24 2006

...WIND ADVISORY FOR THE WESTERN HALF OF NORTH DAKOTA THIS
AFTERNOON AND EVENING...

.STRONG HIGH PRESSURE OVER THE CENTRAL ROCKIES AND A LOW PRESSURE
CENTER OVER MANITOBA WILL GENERATE SUSTAINED WINDS OF 25 TO
35 MPH...WITH GUSTS TO AROUND 40 MPH THIS AFTERNOON AND EVENING.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE SOUTHWEST...
WHERE HIGHER TERRAIN AND MORE FAVORABLE CONDITIONS FOR STRONG
WINDS WILL EXIST. FLURRIES OR SNOW SHOWERS MAY ALSO DEVELOP WITH
THE GUSTY WINDS. CHRISTMAS EVE TRAVELERS SHOULD BE PREPARED FOR
THE GUSTY WINDS AND OCCASIONAL SNOW SHOWERS.

NDZ001>004-009>012-017>022-031>035-040>046-242200-
/O.CON.KBIS.WI.Y.0027.000000T0000Z-061225T0600Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON
1206 PM CST SUN DEC 24 2006 /1106 AM MST SUN DEC 24 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT. 

STRONG HIGH PRESSURE OVER THE CENTRAL ROCKIES AND A LOW PRESSURE
CENTER OVER MANITOBA WILL GENERATE SUSTAINED WINDS OF 25 TO
35 MPH...WITH GUSTS TO AROUND 40 MPH THIS AFTERNOON AND EVENING.
FLURRIES OR SNOW SHOWERS MAY ALSO DEVELOP WITH THE GUSTY WINDS.
CHRISTMAS EVE TRAVELERS SHOULD BE PREPARED FOR THE GUSTY WINDS
AND OCCASIONAL SNOW SHOWERS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 241924
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
124 PM CST SUN DEC 24 2006

...WIND ADVISORY FOR WESTERN AND CENTRAL NORTH DAKOTA THIS
AFTERNOON AND EVENING...

.STRONG HIGH PRESSURE OVER THE CENTRAL ROCKIES AND A LOW PRESSURE
CENTER OVER MANITOBA WILL GENERATE SUSTAINED WINDS OF 25 TO
35 MPH...WITH GUSTS TO AROUND 45 MPH THIS AFTERNOON AND EVENING.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE SOUTHWEST...
WHERE HIGHER TERRAIN AND MORE FAVORABLE CONDITIONS FOR STRONG
WINDS WILL EXIST. FLURRIES OR SNOW SHOWERS MAY ALSO DEVELOP WITH
THE GUSTY WINDS. CHRISTMAS EVE TRAVELERS SHOULD BE PREPARED FOR
THE GUSTY WINDS AND OCCASIONAL SNOW SHOWERS.

NDZ005-013-023-025-036-037-047-048-050-051-250600-
/O.EXA.KBIS.WI.Y.0027.000000T0000Z-061225T0600Z/
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
124 PM CST SUN DEC 24 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

STRONG HIGH PRESSURE OVER THE CENTRAL ROCKIES AND A LOW PRESSURE
CENTER OVER MANITOBA WILL GENERATE SUSTAINED WINDS OF 25 TO
35 MPH...WITH GUSTS TO AROUND 45 MPH THIS AFTERNOON AND EVENING.
FLURRIES OR SNOW SHOWERS MAY ALSO DEVELOP WITH THE GUSTY WINDS.
CHRISTMAS EVE TRAVELERS SHOULD BE PREPARED FOR THE GUSTY WINDS
AND OCCASIONAL SNOW SHOWERS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ001>004-009>012-017>022-031>035-040>046-250600-
/O.CON.KBIS.WI.Y.0027.000000T0000Z-061225T0600Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON
124 PM CST SUN DEC 24 2006 /1224 PM MST SUN DEC 24 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT. 

STRONG HIGH PRESSURE OVER THE CENTRAL ROCKIES AND A LOW PRESSURE
CENTER OVER MANITOBA WILL GENERATE SUSTAINED WINDS OF 25 TO
35 MPH...WITH GUSTS TO AROUND 45 MPH THIS AFTERNOON AND EVENING.
FLURRIES OR SNOW SHOWERS MAY ALSO DEVELOP WITH THE GUSTY WINDS.
CHRISTMAS EVE TRAVELERS SHOULD BE PREPARED FOR THE GUSTY WINDS
AND OCCASIONAL SNOW SHOWERS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


RSL
000 
WWUS73 KBIS 242111
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
311 PM CST SUN DEC 24 2006

...WIND ADVISORY FOR WESTERN AND CENTRAL NORTH DAKOTA LATE THIS
AFTERNOON AND EVENING...

.STRONG HIGH PRESSURE OVER THE CENTRAL ROCKIES AND A LOW PRESSURE
CENTER OVER MANITOBA WILL GENERATE SUSTAINED WINDS OF 25 TO
35 MPH...WITH GUSTS TO AROUND 45 MPH LATE THIS AFTERNOON AND
EVENING. CHRISTMAS EVE TRAVELERS SHOULD BE PREPARED FOR THE GUSTY
WINDS.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250515-
/O.CON.KBIS.WI.Y.0027.000000T0000Z-061225T0600Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
311 PM CST SUN DEC 24 2006 /211 PM MST SUN DEC 24 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT. 

STRONG HIGH PRESSURE OVER THE CENTRAL ROCKIES AND A LOW PRESSURE
CENTER OVER MANITOBA WILL GENERATE SUSTAINED WINDS OF 25 TO
35 MPH...WITH GUSTS TO AROUND 45 MPH LATE THIS AFTERNOON AND
EVENING. CHRISTMAS EVE TRAVELERS SHOULD BE PREPARED FOR THE GUSTY
WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


RSL
000 
WWUS73 KBIS 250301
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
901 PM CST SUN DEC 24 2006

...WIND ADVISORY WHICH WAS IN EFFECT FOR WESTERN AND CENTRAL NORTH
DAKOTA CANCELED...

.GUSTY NORTHWEST WINDS OF 10 TO 25 MPH CONTINUE OVER CENTRAL
NORTH DAKOTA THIS EVENING. HOWEVER THE WINDS HAVE FALLEN BELOW
WIND ADVISORY CRITERIA AND THE WIND ADVISORY WHICH WAS IN EFFECT
FOR WESTERN AND CENTRAL NORTH DAKOTA HAS BEEN CANCELED.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250415-
/O.CAN.KBIS.WI.Y.0027.000000T0000Z-061225T0600Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
901 PM CST SUN DEC 24 2006 /801 PM MST SUN DEC 24 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WIND
ADVISORY. 

GUSTY NORTHWEST WINDS OF 10 TO 20 MPH CONTINUE OVER CENTRAL NORTH
DAKOTA THIS EVENING. HOWEVER THE WINDS HAVE FALLEN BELOW WIND
ADVISORY CRITERIA AND THE WIND ADVISORY WHICH WAS IN EFFECT FOR
WESTERN AND CENTRAL NORTH DAKOTA HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 23, 1:30 PM MST, 27 minutes earlier.

Area forecast discussion, Dec 23, 1:30 PM MST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CST SAT DEC 23 2006

.SHORT TERM...
A LONG WAVE TROUGH IS PROGGED TO CROSS OUR STATE DURING THE NEXT
60 HOURS. TWO WEATHER EVENTS WILL BE ASSOCIATED WITH THE PASSAGE
OF THE TROUGH. PRECIPITATION: THE MODELS AND SREF INDICATE SOME
10 TO 30 PERCENT PROBABILITIES OF PRECIPITATION. FORECAST MODEL
SOUNDINGS AND THE SREF INDICATE THAT SOME OF THE PRECIPITATION MAY
BE LIGHT FREEZING RAIN BETWEEN 06Z AND 12Z SUNDAY. THE REMAINDER
WILL BE FLURRIES/SNOW SHOWERS IN THE SWEEPING COLD ADVECTION
PATTERN THAT WILL FOLLOW THE SURFACE TROUGH PASSAGE. AMOUNTS LOOK
TO BE MINIMAL. WIND: ALL INDICATIONS INCLUDING ... H3 WINDS >100KT
H8 WINDS >40KT ... DIRECTIONAL LINKAGE ... COLD ADVECTION ... AND
ADIABATIC PROFILES TO H8 TOMORROW AFTERNOON POINT TOWARD THE NEED
FOR A WIND ADVISORY TOMORROW FROM NOON TO MIDNIGHT.

.LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT...
ON WEDNESDAY H500 RIDGING OVER THE WESTERN PLAINS WILL KEEP
CONDITIONS DRY A MILD OVER THE FORECAST AREA. THE NEXT LONGWAVE
TROUGH TO DEVELOP OVER THE ROCKIES IS HANDLED DIFFERENTLY BY THE
VARIOUS MODELS. THE GFS AND EUROPEAN MODELS HINT AT THIS SYSTEM
DEVELOPING A SPLIT FLOW...WITH THE MAIN ENERGY STAYING NORTH OF THE
AREA IN CANADA AND WELL TO THE SOUTH IN THE SOUTHERN PLAINS AS IT
PROGRESSES EAST ACROSS NORTH AMERICA. BY FRIDAY RIDGING BUILDS AGAIN
IN THE WEST AHEAD OF A RATHER LARGE STORM SYSTEM PROGGED TO HIT THE
COAST OF BRITISH COLUMBIA AND WASHINGTON THURSDAY NIGHT/FRIDAY. THIS
SYSTEM IS PROGGED TO MOVE ACROSS CENTRAL/SOUTHERN CANADA SATURDAY.
THE BOTTOM LINE IS A DRY EXTENDED FORECAST WITH LOW CONFIDENCE IN
FEATURE DEVELOPMENT AND TIMING. HOWEVER...NO ARCTIC OUTBREAKS ARE
EVIDENT AND THE MILD LATE FALL AND EARLY WINTER TREND WILL CONTINUE
THROUGH NEXT WEEKEND.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 12 PM CST /11 AM MST/ SUNDAY TO MIDNIGHT CST
/11 PM MST/ SUNDAY NIGHT FOR NDZ001>004-009>012-017>022-031>035-
040>046.

&&

RSL/JV
Hazardous weather outlook, Dec 23, 11:28 AM MST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1228 PM CST SAT DEC 23 2006

NDZ002>004-010>012-019>022-034-035-042-045-046-241830-
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-MERCER-OLIVER-
MCLEAN-SHERIDAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
1228 PM CST SAT DEC 23 2006 /1128 AM MST SAT DEC 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY WILL BE IN EFFECT SUNDAY FROM NOON UNTIL MIDNIGHT
CST. LOOK FOR SUSTAINED WINDS NEAR 30 MPH WITH GUSTS TO 40 MPH. SOME
SNOW SHOWERS MAY ACCOMPANY THE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-023-025-036-037-047-048-050-051-241830-
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
1228 PM CST SAT DEC 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-009-017-018-031>033-040-041-043-044-241830-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
1228 PM CST SAT DEC 23 2006 /1128 AM MST SAT DEC 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LITTLE LIGHT FREEZING RAIN MAY FALL LATE TONIGHT AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY WILL BE IN EFFECT SUNDAY FROM NOON TIL MIDNIGHT
CST. LOOK FOR SUSTAINED WINDS NEAR 30 MPH WITH GUSTS TO 40 MPH.
SOME SNOW SHOWERS MAY ACCOMPANY THE WINDY WEATHER

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RSL

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.